Alert archive / Indiana / Snow Squall Warnings in 2025
Snow Squall Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this snow squall warning at Dec 19, 2025, 11:54 AM EST for 4 counties in Indiana; Hillsdale County, Michigan; Fulton County, Williams County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2025, 11:54 AM EST (16:54 UTC)
- Expired
- Dec 19, 2025, 12:30 PM EST
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Hillsdale County, MI, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WWUS53 KIWX 191654
SQWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Northern Indiana
1154 AM EST Fri Dec 19 2025
INC039-087-113-151-MIC059-OHC051-171-191730-
/O.NEW.KIWX.SQ.W.0002.251219T1654Z-251219T1730Z/
Steuben IN-Elkhart IN-Noble IN-Lagrange IN-Hillsdale MI-Williams OH-
Fulton OH-
1154 AM EST Fri Dec 19 2025
The National Weather Service in Northern Indiana has issued a
* Snow Squall Warning for...
Steuben County in northeastern Indiana...
East central Elkhart County in north central Indiana...
Northern Noble County in northeastern Indiana...
Southern Lagrange County in northeastern Indiana...
Southern Hillsdale County in southeastern Michigan...
Northern Williams County in northwestern Ohio...
Northwestern Fulton County in northwestern Ohio...
* Until 1230 PM EST.
* At 1153 AM EST, a dangerous snow squall was located along a line
extending from 7 miles southwest of Hudson to near Goshen, moving
east at 25 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts up to 35 mph. This band has
a history of reducing visibility less than 1 mile.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes the following highways...
Interstate 69 in Indiana between mile markers 342 and 355.
Interstate 80 in Indiana between mile markers 146 and 156.
Interstate 80 in Ohio between mile markers 0 and 12.
Locations impacted include...
Goshen, Angola, Lagrange, Morenci, Fremont, Pioneer, Rome City,
Fayette, Topeka, Millersburg, Columbia, Wolcottville, Ransom, Lyons,
Waldron, Hudson, Camden, Clear Lake, York, and Honeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4153 8513 4153 8519 4152 8519 4147 8548
4159 8590 4181 8443 4180 8436 4171 8436
4172 8388
TIME...MOT...LOC 1653Z 284DEG 23KT 4179 8447 4160 8575
SNOW SQUALL...RADAR INDICATED
$$
CR1 follow-up statement
063
WWUS53 KIWX 191726
SQWIWX
Snow Squall Warning
National Weather Service Northern Indiana
1226 PM EST Fri Dec 19 2025
INC039-087-113-151-MIC059-OHC051-171-191735-
/O.EXP.KIWX.SQ.W.0002.000000T0000Z-251219T1730Z/
Steuben IN-Elkhart IN-Noble IN-Lagrange IN-Hillsdale MI-Williams OH-
Fulton OH-
1226 PM EST Fri Dec 19 2025
...THE SNOW SQUALL WARNING FOR STEUBEN...EAST CENTRAL ELKHART...
NORTHERN NOBLE...SOUTHERN LAGRANGE...SOUTHERN HILLSDALE...NORTHERN
WILLIAMS AND NORTHWESTERN FULTON COUNTIES WILL EXPIRE AT 1230 PM
EST...
The snow squall that prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire. Areas of blowing
snow, along with snow and ice-covered roads will continue to make
travel difficult. A Special Weather Statement will be issued shortly
for these continued hazards.
&&
LAT...LON 4153 8513 4153 8519 4152 8519 4147 8548
4159 8590 4181 8443 4180 8436 4171 8436
4172 8388
TIME...MOT...LOC 1725Z 284DEG 23KT 4174 8421 4155 8548
$$
CLHWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this snow squall warning went out at Dec 19, 6:20 AM EST, 5 hours 34 minutes earlier. Its key messages:
- Light snow showers gradually taper off this morning but wind gusts up to 40 mph will continue most of the day.
- 1-3" of lake effect snow is expected across southwest Michigan through early afternoon.
- Much milder weather is expected next week with highs near 60 on Christmas Day.
Area forecast discussion, Dec 19, 6:20 AM EST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
620 AM EST Fri Dec 19 2025
.KEY MESSAGES...
- Light snow showers gradually taper off this morning but wind
gusts up to 40 mph will continue most of the day.
- 1-3" of lake effect snow is expected across southwest Michigan
through early afternoon.
- Much milder weather is expected next week with highs near 60
on Christmas Day.
&&
.DISCUSSION...
Issued at 340 AM EST Fri Dec 19 2025
Sharp, negatively-tilited mid/upper trough axis now swinging through
the area as 980mb surface low lifts toward Quebec. Moist, cyclonic
flow will continue to support light snow showers across much of the
CWA through the early morning as temps drop into the teens. Gusty
winds and strong surface dry air advection likely helped evaporate
much of the water on area roads before temps dropped sufficiently
below freezing. However, some slick spots remain possible,
especially in light of the dusting of snow received in the last few
hours. This activity is expected to wane by 12-14Z. Attention then
turns to lake effect snow that will quickly ramp up this morning as
850mb temps drop to -18C. A moderate, albeit brief, lake response is
expected roughly 09-15Z this morning with inversion heights around 5
kft and bulk of ascent focused in the DGZ. Strong winds will likely
fragment dendrites but still decent thermodynamics noted. Main
limiting factor will be a fetch just north of due westerly,
associated multiband setup, and plenty of surface dry air upstream
to interfere with lake-induced convection. Time window is also
limited with inversion heights crashing around/just after 18Z.
Suspect most locations will top out around an inch or two but can't
rule out some localized amounts around 3" before snow ends entirely
18-20Z. Other main story is of course the wind. We have already seen
numerous 35kt gusts and that will likely continue through the day.
Gradient slowly relaxes through the day but mixing heights also
increase and will keep 30-35kt gusts going for much of the daytime
hours. We should remain safely below wind advisory criteria though
as max winds in the boundary layer remain below 40 kts all day.
Weather quiets down by this evening as temps just hold steady around
20 before slowly climbing in WAA early Sat morning.
Rest of the forecast is not impactful with only real story being
much milder temps. Bookend troughs over the north Atlantic and north
Pacific will allow strong ridging to develop over much of the
central and eastern CONUS, particularly by Christmas. We will have
one more minor trough/cold front cross the area late Sat. This
frontal passage will likely remain entirely dry for our area given
weak/northward displacement of CVA forcing and lack of substantive
moisture return. It will push temps back to around 20 by early Sun
morning though with highs only recovering to around 30. Increasingly
mild weather is then expected for most of next week with a few
chances for light rain. The first round arrives Mon night with a
second round Christmas eve, each signaling an associated surge of
warm air culminating in high temps near 60 on Christmas Day, which
is near record territory. Cold air may eventually return next
weekend but confidence in the longwave pattern that far out is
unusually low.
&&
.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 620 AM EST Fri Dec 19 2025
Cyclonic flow in the wake of departing system will maintain
flurries at KFWA for another 2-3 hours but impacts should be
minimal. The added lake component for KSBN will support snow
through the morning with periodic IFR visibilities possible.
Lake effect snow will end around 18Z with ceilings slowly
climbing through the afternoon. Otherwise, windy conditions will
persist for much of the day with a few peak gusts of 35-40 kts
possible, especially early this morning.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Gale Warning until 1 PM EST this afternoon for LMZ043-046.
Small Craft Advisory from 1 PM this afternoon to 10 PM EST
Saturday for LMZ043-046.
&&
DISCUSSION...AGD
AVIATION...AGDHazardous weather outlook, Dec 19, 4:18 AM EST, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 418 AM EST Fri Dec 19 2025 MIZ078-079-177-277-200930- Cass MI-St. Joseph MI-Northern Berrien-Southern Berrien- 418 AM EST Fri Dec 19 2025 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. 1 to 3 inches of lake effect snow and wind gusts up to 40 mph are possible today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ080-081-OHZ001-002-004-005-015-016-024-025-200930- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 418 AM EST Fri Dec 19 2025 /318 AM CST Fri Dec 19 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Wind gusts up to 40 mph are possible today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-200930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 418 AM EST Fri Dec 19 2025 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Special weather statement, Dec 19, 6:05 AM EST, 5 hours 49 minutes before
Special Weather Statement National Weather Service Northern Indiana 605 AM EST Fri Dec 19 2025 INZ005-006-104-204-MIZ078-079-177-277-191500- Elkhart-Lagrange-Eastern St. Joseph IN-Western St. Joseph IN- Cass MI-St. Joseph MI-Northern Berrien-Southern Berrien- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, South Bend, Mishawaka, Lakeville, Granger, North Liberty, New Carlisle, Walkerton, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 605 AM EST Fri Dec 19 2025 ...Lake effect snow and windy conditions this morning.... Lake effect snow will continue this morning across southwest Lower Michigan and northern Indiana. Visibilities below one mile are possible at times. Additional snow accumulations of 1 to 2 inches are expected this morning before the lake effect snow dissipates around noon. Be prepared for slick and snow covered roads. Wind gusts of 40 mph can also be expected at times and will make travel difficult, especially for high profile vehicle on north-south oriented roads. Exercise caution if traveling this morning.
Local storm report, Dec 19, 11:42 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1142 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Snow Squall 3 NE Osseo 41.91N 84.51W
12/19/2025 Hillsdale MI Trained Spotter
Spotter in this area said tree line maybe
200 ft from their house was obscured as a
result of the snow and wind.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:30 AM EST | Small Craft Advisory | IWX | 25 hr | |
| Dec 19, 11:24 AM EST | Snow Squall Warning | IWX | Elkhart, LaGrange, Saint Joseph, Steuben | 36 min |
Nearby
Snow Squall Warnings in Indiana, 2025Snow Squall Warnings in Ohio, 2025Snow Squall Warnings in Michigan, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.